Hail, Wabaunsee
- When
- September 3, 1:16 AM CST
- Where
- Wabaunsee County, Alma
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.017, -96.283
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Sep 2, 2:15 PM CST, 11 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 315 PM CDT FRI SEP 2 2005 .DISCUSSION... THROUGH LATE TMRW...AS WE MAKE A TRANSITION AWAY FROM QUASI-ZONAL TO MORE OF AN H5 RDGG PATTERN OVER THE ROCKIES...PCPN SHOULD BE SLOWLY ON THE DECREASE. ANOTHER WAVE EVIDENT OVER HIGH PLAINS ON MOISTURE CHANNEL AND LATEST NUMERICAL GUIDANCE SUPPORTS CURRENT FCST WITH CHC POPS LATER TNGT INTO SATURDAY. HAVE MAINTAINED LOW POPS ALL CWA TMRW FORNN WITH MEAN MOISTURE AXIS SLOW TO MOVE EAST. BY AFTERNOON...APPEARS IT WILL BE LESSENING AND MOVING EAST ENOUGH TO PRECLUDE ANY MENTION OF PCPN. THAT IS CURRENT FCST AND WILL MAINTAIN SAME. TEMPS TNGT SHOULD REMAIN RATHER MILD WITH LINGERING CLOUD COVER AND SCATTERED SHOWERS. TEMPS SHOULD BEGIN TO RESPOND TO THE RDGG/WAA BY SATURDAY AFTERNOON WITH SOME READINGS AT OR NEAR 90. AMT OF CLOUDS AGAIN WILL BE DETERMINING FACTOR. WINDS REMAIN GENERALLY LIGHT THROUGH TONIGHT BUT INCREASING SFC GRADIENT WITH UPPER RDGG TO THE WEST WILL GRADUALLY INCREASE SSE SFC FLOW BY THIS TIME TMRW. SATURDAY NIGHT THROUGH MONDAY NIGHT...UPPER LEVEL RIDGING WILL CONTINUE TO AMPLIFY ACROSS THE CENTRAL PLAINS THROUGH THE SECOND HALF OF THE WEEKEND. BETTER LOW LEVEL FOCUS/CONVERGENCE AND INSTABILITY WILL BEGIN TO SHIFT MORE NORTH OF THE CWA THROUGH SUNDAY. AS A RESULT...WILL KEEP FCST DRY SATURDAY NIGHT ON THROUGH MONDAY NIGHT AS UPPER RIDGE AXIS REMAINS OVER THE CWA. DO NOT FEEL THE GFS IS CORRECT IN KEEPING SOME LINGERING PCPN INTO SUNDAY AS IT APPEARS IT IS TOO STRONG AND AGGRESSIVE WITH THE STRENGTH OF SHORTWAVE MOVING THROUGH THE RIDGE...WHICH MAY BE CONVECTIVELY FEEDBACK GENERATED TO START WITH. RIDGE IS EXPECTED TO KEEP PRECIP TO THE WEST AND NORTH OF THE AREA UNTIL TUESDAY. WITH CORE OF WARMER AIR REMAINING TO THE WEST OF THE CWA ON SUNDAY AND MONDAY AND 850 TEMPS NOT CHANGING MUCH...WILL MAINLY KEEP HIGHS IN THE UPPER 80S TO AROUND 90 THROUGH THE PERIOD. ON TUESDAY...A FRONT AND ASSOCIATED SHORTWAVE WILL APPROACH THE NORTHWEST PORTIONS OF THE CWA BY THAT NIGHT AND INTO THE CWA ON WEDNESDAY WHICH WILL HELP TO FLATTEN THE UPPER RIDGE SLIGHTLY. WILL KEEP A CHANCE OF THUNDERSTORMS WITH THE FRONT AND WAVE ANOTHER SHORTWAVE IS THEN EXPECTED TO MOVE THROUGH THE WEAKENING RIDGE INTO THURSDAY WITH ANOTHER CHANCE FOR THUNDERSTORMS. ALL IN ALL...NO SIGNIFICANT CHANGES MADE TO THE EXTENDED SINCE A CHANCE FOR SHOWERS/THUNDERSTORMS WAS ALREADY MENTIONED. A RETURN TO A SLIGHTLY MORE AMPLIFIED RIDGE MAY THEN TAKE PLACE INTO FRIDAY. WILL LEAVE FRIDAY FCST DRY WITH A RETURN TO STRONGER SOUTHERLY FLOW AS FRONT WASHES OUT ON THURSDAY. UNTIL THEN...MORE CLOUDS AND PRECIPITATION CHANCES WILL HELP TO LIMIT HIGHS GENERALLY THE MIDDLE 80S. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 432 PM CDT FRI SEP 2 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-031000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 432 PM CDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST...NORTH CENTRAL AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA SATURDAY MORNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT.
The Topeka radar (KTWX), 5 km away, was scanning. The volume nearest the first event began at 07:15 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478038, 5478039.